Texas, 2014Damaging Wind in Texas, August 18, 2014
August 18, 2014 · NWS FWD · 1 event in 1 county or zone
Isolated thunderstorms developed late in the afternoon across Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed late in the afternoon across Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 18, 5:14 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 18, 5:14 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON AUG 18 2014
.AVIATION...
A WEAK SHEAR AXIS EXISTS ALOFT WHILE A WEAK MID LEVEL LOW WAS
LOCATED NEAR SAN ANGELO LATE THIS AFTERNOON. A LARGE MCS OVER THE
TEXAS HILL COUNTRY...AND AREAS WEST...WILL CONTINUE TO SEND
MID-HIGH CLOUDS ACROSS THE TAF SITES THROUGH TONIGHT.
KACT WILL HAVE TSRA IN THE VICINITY THROUGH 02Z...THEN ALL
CONVECTION SHOULD RETRACT BACK INTO THE HILL COUNTRY BUT COULD
SPREAD BACK OVER KACT LATER TONIGHT. ISOLATED-SCATTERED CONVECTION
IS EXPECTED NEAR/AROUND KACT ON TUESDAY DUE TO SHORT WAVE FORCING...
INSTABILITY AND HEATING.
WILL CONTINUE VCSH FOR THE METROPLEX SITES THROUGH 01Z...THEN
RAIN FREE AFTERWARDS. WILL NEED TO WATCH TUESDAY FOR A POTENTIAL
FOR ISOLATED TSRA/SHRA IN THE LATE MORNING THROUGH AFTERNOON HOURS.
UNLESS A TSRA BRINGS MVFR CIGS TO KACT...ALL TAF SITES SHOULD BE
BKN-SCT AT 150-250 FEET THROUGH TUESDAY EVENING. 75
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT MON AUG 18 2014/
AFTERNOON SATELLITE IMAGERY SHOWS A CLUSTER OF CLOUDS ASSOCIATED
WITH THUNDERSTORMS OVER CENTRAL TEXAS MAINLY WEST OF OUR AREA.
THERE IS AN ASSOCIATED MCV BETWEEN ABILENE AND STEPHENVILLE WHICH
WILL LIKELY CONTINUE TO BE A CONTRIBUTOR TO ADDITIONAL RAIN
CHANCES INTO THE OVERNIGHT HOURS. THIS FEATURE WILL LIKELY DRIFT
SLOWLY EAST OR SOUTHEAST THROUGH TONIGHT. MID LEVEL CLOUDINESS
EXTENDS EASTWARD ACROSS MUCH OF NORTH TEXAS HELPING TO KEEP
TEMPERATURES IN CHECK. AREAS UNDERNEATH CLOUD COVER ARE
EXPERIENCING TEMPERATURES IN THE 80S AND LOWER 90S WHILE IT IS IN
THE MID/UPPER 90S WHERE IT IS SUNNY. THE IMMEDIATE SHORT TERM
FORECAST WILL FOCUS ON THE MCV AND A SOUTHEASTWARD MOVING COOL
SURGE FROM EARLIER CONVECTION. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS OUTFLOW WHICH IS
EVIDENT ON THE CENTRAL TEXAS RADAR NEAR KILLEEN...SO WILL HAVE THE
HIGHEST POPS FOR THE REMAINDER OF THE AFTERNOON ACROSS THE
SOUTHWEST COUNTIES. LOW LEVEL LAPSE RATES ARE FAIRLY STEEP THIS
AFTERNOON SO A FEW OF THESE STORMS COULD STILL BECOME SEVERE WITH
A DAMAGING WIND THREAT. FARTHER NORTH...THICK MID LEVEL CLOUD
COVER HAS LIMITED HEATING...ALTHOUGH THERE IS STILL WEAK ASCENT
OCCURRING ACROSS THE AREA. WEAK MID LEVEL ECHOES HAVE BEEN
PERSISTENT ALONG THE I-20 CORRIDOR AND EVEN A FEW SHOWERS HAVE
DEVELOPED. WITH FURTHER HEATING...SOME ISOLATED THUNDERSTORMS ARE
EXPECTED.
THE MAIN CONCERN TONIGHT WILL BE WHETHER OR NOT NEW CONVECTION
DEVELOPS NEAR THE CENTER OF THE MCV. HIGH RESOLUTION GUIDANCE DOES
HINT AT REDEVELOPMENT TONIGHT AS HAS BEEN THE CASE THE LAST FEW
NIGHTS WITH THESE MESOSCALE FEATURES. THINK RIGHT NOW THE HIGHEST
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE ACROSS
THE SOUTHWEST COUNTIES.
BY TUESDAY...RIDGING STARTS TO BUILD BACK IN FROM THE EAST BUT AN
UPPER LEVEL WEAKNESS WILL STILL PERSIST ACROSS WEST CENTRAL TEXAS.
EXPECT AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS TOMORROW
AFTERNOON WITH BEST CHANCES WEST OF INTERSTATE 35. THIS WEAKNESS
QUICKLY GETS ABSORBED INTO STRENGTHENING SOUTHERLY FLOW AS THE
UPPER RIDGE CONTINUES TO BUILD WESTWARD. BY WEDNESDAY THROUGH THE
NEXT 7 DAYS RAIN CHANCES WILL BE CONSIDERABLY LOWER AND
TEMPERATURES WILL BE NEAR 100 DEGREES. DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 98 77 97 78 / 20 10 5 5 5
WACO, TX 77 98 76 97 77 / 30 20 5 5 5
PARIS, TX 71 97 72 97 75 / 20 10 5 5 5
DENTON, TX 74 99 74 98 77 / 20 10 5 5 5
MCKINNEY, TX 74 97 75 96 75 / 20 10 5 5 5
DALLAS, TX 77 97 75 97 78 / 20 10 5 5 5
TERRELL, TX 75 97 74 96 76 / 20 10 5 5 5
CORSICANA, TX 77 97 75 97 76 / 20 10 5 5 5
TEMPLE, TX 76 97 75 97 75 / 30 20 5 5 5
MINERAL WELLS, TX 74 99 71 98 73 / 20 20 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
75/
Hazardous weather outlook, Aug 18, 2:03 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT MON AUG 18 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
303 PM CDT MON AUG 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS
THROUGH EARLY EVENING. SOME STORMS COULD BECOME BRIEFLY SEVERE
WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING.
THUNDERSTORMS CHANCES WILL CONTINUE OVERNIGHT MAINLY SOUTHWEST OF
A LINE FROM BRECKENRIDGE TO WACO TO ROCKDALE. SOME STORMS MAY BE
SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY...GENERALLY WEST
OF THE I-35 CORRIDOR. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH EARLY
EVENING...PRIMARILY SOUTH OF THE I-20 CORRIDOR.
In the hours before
Special weather statement, Aug 18, 4:24 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON AUG 18 2014
TXZ159-182300-
MCLENNAN TX-
524 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MCLENNAN COUNTY
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MCGREGOR...MOVING NORTH AT
15 MPH. THIS STORM IS OVER THE TOWN OF CRAWFORD.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3165 9748 3175 9727 3148 9737 3149 9753
TIME...MOT...LOC 2224Z 195DEG 14KT 3156 9742
82/JLD
Special weather statement, Aug 18, 5:14 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON AUG 18 2014
TXZ144-182345-
BOSQUE TX-
614 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BOSQUE COUNTY
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF CLIFTON...MOVING NORTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3187 9772 3185 9746 3163 9750 3159 9761
3171 9768 3170 9772 3170 9773
TIME...MOT...LOC 2315Z 188DEG 7KT 3165 9761
82/JLDSpecial weather statement, Aug 18, 5:16 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT MON AUG 18 2014
TXZ146-147-161-182345-
FREESTONE TX-LIMESTONE TX-NAVARRO TX-
616 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FREESTONE COUNTY
NORTH CENTRAL LIMESTONE COUNTY
SOUTH CENTRAL NAVARRO COUNTY
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MEXIA...MOVING NORTHEAST AT
10 MPH. THIS STORM WAS LOCATED TO THE NORTHEAST OF WORTHAM. IN
ADDITION...ANOTHER STRONG STORM WAS LOCATED BETWEEN MEXIA AND
COOLIDGE...ALSO MOVING NORTHEAST.
CITIES IN THE PATH OF THIS STORM INCLUDE WORTHAM...MEXIA AND FORT
PARKER STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3198 9651 3195 9625 3174 9629 3156 9651
3169 9667
TIME...MOT...LOC 2316Z 212DEG 8KT 3180 9640
82/JLDSpecial weather statement, Aug 18, 5:39 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT MON AUG 18 2014
TXZ144-157-190015-
BOSQUE TX-CORYELL TX-
639 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BOSQUE COUNTY
NORTH CENTRAL CORYELL COUNTY
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CLIFTON...MOVING NORTH AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3167 9777 3175 9782 3185 9780 3181 9754
3159 9758 3159 9760 3156 9759 3155 9759
3155 9782 3164 9783
TIME...MOT...LOC 2339Z 190DEG 7KT 3166 9771
82/JLDSpecial weather statement, Aug 18, 6:38 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT MON AUG 18 2014
TXZ141-190115-
COMANCHE TX-
738 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COMANCHE COUNTY
AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF COMANCHE...MOVING NORTHWEST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HASSE.
VERY HEAVY RAINFALL...PENNY-SIZED HAIL...AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3195 9859 3204 9839 3186 9829 3175 9852
TIME...MOT...LOC 0038Z 154DEG 18KT 3190 9844
82/JLD
Thunderstorm Wind, Hamilton
- When
- August 18, 7:25 PM CST
- Where
- Hamilton County, Hamilton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 31.700, -98.120
The local newspaper reported multiple trees were knocked down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Heavy Rain in Wisconsin, August 18, 20143 deaths · 2 injured · $25,000 · 1 in hail · 2 events
- Heat in Nevada, August 18, 20141 death · 1 event
- Flash Flooding and Damaging Winds in California, August 18 to 21, 20141 injured · $228,000 · 52 kt wind · 12 events
- Flash Flooding and Flooding in Kentucky, August 18, 2014$241,000 · 5 events
- Flash Flooding and Flood in Utah, August 18 to 20, 2014$205,000 · 7 events
- Hail and Damaging Winds in Oklahoma, August 18, 2014$33,000 · 70 kt wind · 12 events
- Damaging Winds in Kansas, August 18, 2014$50,000 · 62 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, August 18, 2014$29,000 · 1.25 in hail · 5 events
- Damaging Winds in Georgia, August 18 to 21, 2014$19,000 · 50 kt wind · 12 events
- Damaging Wind in Alabama, August 18, 2014$25,000 · 61 kt wind · 1 event
- Damaging Winds in Florida, August 18, 20142 injured · 50 kt wind · 3 events
- Lightning Strike in North Carolina, August 18, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540973.